Alert archive / Guam / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Guam

July 29, 2014

NWS Guam issued this flash flood warning at Jul 29, 2014, 12:57 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2014, 12:57 PM CDT (17:57 UTC)
Expired
Jul 29, 2014, 4:00 PM CDT
In force
3 hr
Issued by
NWS Guam
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WGMY50 PGUM 291757
FFWMY
GUC010-100-292100-
/O.NEW.PGUM.FF.W.0001.140729T1757Z-140729T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
357 AM CHST WED JUL 30 2014

THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A

* FLASH FLOOD WARNING FOR THE ISLANDS OF GUAM AND ROTA.

* UNTIL 700 AM CHST

* AT 346 AM CHST...RADAR SHOWED HEAVY RAIN 17 MILES EAST OF ANDERSEN
  AFB. THE AREA OF HEAVY RAIN...ASSOCIATED WITH THE EYEWALL OF
  TROPICAL STORM HALONG...WAS MOVING WEST-NORTHWEST AT 12 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SONGSONG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
THE SOIL IS ALREADY SATURATED FROM PREVIOUS HEAVY RAINS.

DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DO NOT DROWN.

&&

RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.

THIS WARNING MAY NEED TO BE EXTENDED BEYOND 700 AM CHST IF FLASH
FLOODING PERSISTS.

LAT...LON 1411 14532 1375 14492 1351 14500 1328 14486
      1314 14463 1351 14460 1375 14491 1417 14507
      1426 14528

$$
STANKO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:55 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jul 29, 7:55 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
1055 PM CHST TUE JUL 29 2014

.MARIANAS SYNOPSIS...
PGUA WSR-88D SHOWS THAT TROPICAL STORM HALONG IS CENTERED NEAR
13.6 NORTH AND 147.0 DEGREES EAST. THIS IS ABOUT 150 MILES EAST OF
THE RADAR. THE VAD WIND PROFILE REVEALS 30 TO 40 KNOT NORTHWEST
WINDS THROUGH THE LOWEST 8 THOUSAND FEET OF THE AIR.

&&

.DISCUSSION...
24 HOUR PRESSURE FALLS OF 2.4 MB AT ROTA AND 2.1 MB AT ANDERSEN
SUGGEST THAT HALONG WILL END UP TRACKING THROUGH THE ROTA CHANNEL.
HALONG IS THE MAIN FORECAST PROBLEM TONIGHT. FOCUS WAS PLACED
ENTIRELY ON THE SHORT TERM FORECAST...ESPECIALLY WIND AND WAVES.

&&

.TROPICAL SYSTEMS...
HALONG CONTINUES TO INTENSIFY. AS HALONG PASSES THROUGH THE
MARIANAS WATERS...WIND AND WAVES WILL INCREASE MARKEDLY. THIS WILL
BE ESPECIALLY TRUE NEARER TO THE CENTER.

&&

.EASTERN MICRONESIA...
A SURFACE RIDGE SOUTH AND SOUTHEAST OF TROPICAL STORM HALONG
CENTERED EAST-SOUTHEAST OF THE MARIANAS NEAR 13N148E WILL SUSTAIN
FAIR WEATHER FOR CHUUK THRU THURSDAY NIGHT AND POHNPEI UNTIL
THURSDAY. FROM THE MARSHALL ISLANDS AND EASTWARD THRU THE DATE
LINE...THE EASTERN END OF THE MONSOON TROUGH IS INTERACTING WITH
MODERATE TO FRESH TRADE WINDS FILTERING WESTWARD TOWARD THE DATE
LINE. THIS WOULD CAUSE THE MONSOON TROUGH TO TRANSFORM INTO A
SURFACE TROUGH. INCREASING SURFACE CONVERGENCE NEAR THIS FEATURE IS
TRIGGERING SHOWERS AND A FEW THUNDERSTORMS NEAR KOSRAE AND MAJURO.
THIS TREND WILL CONTINUE FOR MAJURO THRU TONIGHT...AND ON KOSRAE FOR
THE NEXT COUPLE OF DAYS. THIS SAME FEATURE WILL GRADUALLY SHIFT
WESTWARD AND AFFECT POHNPEI AND CHUUK TOWARD THE WEEKEND. A SERIES
OF SURFACE IMPULSES EMBEDDED ALONG THIS FEATURE UPSTREAM EAST OF
THE DATE LINE COULD PROLONG WETNESS ACROSS THE WHOLE REGION THRU THE
WEEKEND.

&&

.WESTERN MICRONESIA...
REASONING FOR THE CHUUK FORECAST CAN BE FOUND ABOVE UNDER THE
EASTERN MICRONESIA SECTION DUE TO A SIMILAR SYNOPTIC PATTERN.

THE WESTERN HALF OF A SURFACE HIGH SOUTH OF TROPICAL STORM HALONG IS
GOING TO DOMINATE THE WEATHER NEAR KOROR AND YAP THRU MIDWEEK.
AFTERWARD...TROPICAL STORM HALONG PASSING THRU THE MARIANAS INTO THE
PHILIPPINE SEA WILL BEGIN TO STRENGTHEN THE MONSOON WINDS ACROSS
PALAU AND YAP ONCE AGAIN. THEREFORE EXPECT UNSTABLE WEATHER TO
RETURN TO BOTH LOCATIONS TOWARD THE WEEKEND.

LINGERING MONSOONAL SWELL WILL MAINTAIN HAZARDOUS SURF FOR THE
REPUBLIC OF PALAU AND YAP STATE THRU TONIGHT...AND COULD SUBSIDE
BELOW ADVISORY LEVELS WEDNESDAY EVENING.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TROPICAL STORM WARNING FOR GUZ001-003-004.
     TYPHOON WATCH FOR GUZ001.
     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR GUZ001>004.
     HIGH SURF ADVISORY UNTIL 6 AM CHST SUNDAY FOR GUZ001>004.
     TYPHOON WARNING FOR GUZ002.

MARIANAS WATERS...TROPICAL STORM WARNING FOR PMZ151-153-154.
     TYPHOON WARNING FOR PMZ152.

&&

STANKO/ZIOBRO/M. AYDLETT

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:03 PM CDTFlash Flood WatchGUM64 days
Jul 29, 12:15 AM CDTTyphoon WatchGUM68 days
Jul 29, 6:09 AM CDTTyphoon WarningGUM69 days
Jul 29, 4:23 PM CDTFlash Flood WarningGUM3 hr

Nearby

Flash Flood Warnings in Guam, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.